MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II UK MED INSERT TRIAL SZ 3-4 9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JRNY II UK MED INSERT TRIAL SZ 3-4 9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 74036019
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that during a tka, after using a jrny ii uk med insert trial sz 3-4 9mm, it was noticed that there was the yellow shavings into the patient body.The device was found to be shaved.The piece was removed with an unknown method and more cleaning than usual was done.There was a non-significant delay and the procedure was finished using the same device.Patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: the device was received for evaluation at the manufacturing site, but a physical product evaluation was not possible.However, the photographs were reviewed, and revealed that the device is scratched, worn and small pieces are fractured off the edges and surface.The clinical/medical investigation concluded that, the provided electronic photo/image (although the trial appears to have scuff-marks) does not provide insight into a clinical root cause of the reported event; however, the smith and nephew cleaning/sterilization/care guide specifically addresses the need for inspection and function and notes: ¿trials: articular surfaces should be smooth and free of cracks and deep nicks.¿ additionally, the limitations of processing notes: ¿improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.¿ it was communicated that the operative notes are unavailable.No clinical factors can be definitively concluded to have contributed to this reported event.Patient impact beyond the reported ¿yellow shavings¿ requiring ¿more cleaning than usual¿ with a 5-minute surgical delay cannot be determined based on the limited information provided.The current patient status is unknown, although no patient harm was reported.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II UK MED INSERT TRIAL SZ 3-4 9MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19711045
Report Number1020279-2024-01338
Device Sequence Number18337401
Product Code HSX
UDI-Device Identifier00885556691427
UDI-Public00885556691427
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number74036019
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale